Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 159, NWS Kansas City, MO

June 16, 2015Johnson County, Pettis County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 16, 2015, 10:59 PM CDT for Johnson County, Pettis County, Missouri. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 10:59 PM CDT (03:59 UTC)
Expired
Jun 18, 2015, 4:20 AM CDT
In force
29 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Valley City (VLYM7).

Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WGUS43 KEAX 170359
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1059 PM CDT TUE JUN 16 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-180359-
/O.NEW.KEAX.FL.W.0159.150617T0359Z-150618T0920Z/
/VLYM7.1.ER.150617T0343Z.150617T0600Z.150617T0920Z.NO/
1059 PM CDT TUE JUN 16 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River at Valley City.
* until late Wednesday night.
* At 10:00 PM Tuesday the stage was 21.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 22.5 feet by early Wednesday morning. The river will fall 
  below flood stage by Wednesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   21.8   Tue 10 PM   22.5 early Wednesday 
morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$
2 follow-up statements
285 
WGUS83 KEAX 170703
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
203 AM CDT WED JUN 17 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-180703-
/O.EXT.KEAX.FL.W.0159.000000T0000Z-150618T1542Z/
/VLYM7.1.ER.150617T0310Z.150617T1200Z.150617T1542Z.NO/
203 AM CDT WED JUN 17 2015

The Flood Warning continues for
  The Blackwater River at Valley City.
* until Thursday morning.
* At  1:00 AM Wednesday the stage was 23.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.3 feet by this
  morning. The river will fall below flood stage late this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   23.1   Wed 01 AM   23.3 this morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$
601 
WGUS83 KEAX 171512
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1012 AM CDT WED JUN 17 2015
   

...The Flood Warning is cancelled for the following river in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-171542-
/O.CAN.KEAX.FL.W.0159.000000T0000Z-150618T1542Z/
/VLYM7.1.ER.150617T0310Z.150617T0630Z.150617T1110Z.NO/
1012 AM CDT WED JUN 17 2015

The Flood Warning is cancelled for
  The Blackwater River at Valley City.
* At  9:00 AM Wednesday the stage was 20.6 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at  6:10 AM Wednesday.
* Forecast...The river will continue to fall to 15.4 feet by Thursday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   20.6   Wed 09 AM   19.5 this afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 16, 7:24 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 16, 7:24 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT Tue Jun 16 2015

.UPDATE...
Issued at 717 PM CDT TUE JUN 16 2015

Made a few tweaks to the forecast this evening to account for the
drier air gradient laid out horizontally across the center of the
forecast area. While much of the area could still see some widely
scattered showers/thunderstorms, the better rain chances will
remain across more of central MO than the northern portions,
including NE KS. Also bumped up overnight lows a degree or so with
cloud cover anticipated to stick around through much of the
overnight period, leveling off temps after midnight. Despite some
partial clearing here and there, the tropical moisture transport
will continue throughout the immediate forecast period.

&&

.DISCUSSION...
Issued at 444 PM CDT TUE JUN 16 2015

It's another wet day for portions of our forecast area, with more
wet days ahead. Pattern across the nation today is rather flat; but
despite that, copious amounts of moisture continue to stream north
into the Plains States from the Gulf with the help of Tropical Storm
Bill. Assisting T.S. Bill with the moisture advection is a modest
shortwave trough moving east across the Central and Northern Plains.
Locally, a weak frontal boundary was noted laying across central
Missouri this morning, just south of our local forecast area. The
moisture advection across Missouri has been more than sufficient for
the generation of some fairly efficient rain making storms. One
storm earlier today brought over 2 inches of rainfall locally to
parts of western Johnson County Missouri over several hours. Storms
this afternoon have shifted from lifting north northeast to just
northeast, paralleling the modest front just south of our area.

Through this evening, moisture advection will keep storms bubbling
up and paralleling the front from southwest to northeast through
this evening. Expect most of the activity to taper off with sunset
and the loss of heating, but a few storms may still bubble up
overnight if the high precipitable water values across the region
find any little bit of lift overnight; from say a weak nocturnal
jet.

Wednesday...Another cloudy, moist, and possibly rainy day for some.
Moisture advection through southern and into central Missouri will
continue with another day of scattered thunderstorms across the
southeast half of Missouri. Storms will also continue to be effect
rain makers, though with shear values even lower tomorrow than today
thinking is that there is little severe threat.

Thursday...Models continue to show decent agreement on the track of
T.S. Bill as it moves across southern Missouri. This leaves much of
our forecast area just north of the primary heavy precipitation band
currently forecast for southern and eastern Missouri; which is what the
forecast has been advertising for a couple of days now. While we
could still see some flooding rains, especially in areas south of the
Missouri River, areas of far northern Missouri might actually miss
much of the rain unless a weak frontal boundary advertised to settle
near the Iowa border can generate some activity to the north.

Friday and Saturday...conditions will start to dry out a little as
the latest model run indicate that the shortwave ridge expected to
move into the Plains behind T.S. Bill would keep much of any
precipitation at bay for Friday and Saturday. However, with the
drier weather might come some truly unpleasant heat and humidity as
afternoon highs could reach into the low 90s Saturday.

Sunday into next work week...Once again the pattern will be flat
enough to possibly allow for weak daily on-again-off-again rain
chances through early next week. However, if the ridging across the
Central Plains early in the weekend proves strong enough that might
keep the region dry through Sunday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 624 PM CDT TUE JUN 16 2015

A few widely scattered showers are out there across eastern KS and
east-central MO but are posing no significant impacts to the area
terminals and should remain the case through the remainder of the
evening hours. However, lowering ceilings and/or visbys overnight
could bring conditions into the IFR category, with this potential
existing at all four terminals as copious tropical moisture
continues to pool into the region. By midday tomorrow, ceilings
are anticipated to lift into at least the MVFR to probably VFR
category. While storm chances persist overnight through tomorrow,
they'll remain widely scattered enough that mention will be
included in future TAF updates as needed.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

UPDATE...lg
DISCUSSION...Cutter
AVIATION...lg
Hazardous weather outlook, Jun 16, 4:58 AM CDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 AM CDT TUE JUN 16 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
458 AM CDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED STORMS TODAY ESPECIALLY NEAR AND SOUTH OF INTERSTATE 70.
 NO SEVERE STORMS EXPECTED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 HEAVY RAIN AND FLOODING POSSIBLE AS FAR NORTH AS US 50 LATER THIS
 WEEK.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jun 16, 10:16 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HEAVY RAIN       CENTERVIEW              38.75N 93.85W
06/16/2015  M2.80 INCH       JOHNSON            MO   NWS EMPLOYEE

            2.80 INCHES STORM TOTAL. 2.20 INCHES FELL TODAY.

&&

JLEIGHTO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:49 AM CDTRiver Flood WarningEAXCooper32 hr
Jun 17, 10:02 AM CDTAreal Flood WarningEAXCooper6 hr
Jun 17, 4:04 PM CDTFlash Flood WatchEAXBates, Cooper, Henry, Pettis30 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.